Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 13, 2003, 7:00 AM CST for Lincoln County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2003, 7:00 AM CST (13:00 UTC)
- Expired
- Mar 13, 2003, 7:30 AM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Lincoln County, AR
The radar
The Little Rock radar (KLZK), 109 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 4:00 AM CST, 3 hours earlier.
Area forecast discussion, Mar 13, 4:00 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST THU MAR 13 2003 AREA OF SHOWERS AND THUNDERSTORMS MOVING SLOWLY SOUTH INTO THE CWA AT ISSUE TIME SEEMS TO BE MOVING SLOWER THAN PROGGED. ISOLATED STRONG TO SEVERE STORMS HAVE BEEN ALONG LEADING EDGE AND THESE HAVE SHOWN WEAKENING TREND. THIS AREA SHOULD CONTINUE MOVING SOUTH ACROSS THE AREA THIS MORNING. FAIRLY GOOD AREA OF LIGHT RAIN IS BEHIND THIS. BASED ON CURRENT TRENDS...WILL GO WITH 40 PERCENT POPS IN THE NORTH FOR THIS MORNING AND 60 PERCENT IN CENTRAL AND SOUTHERN SECTIONS. RAIN SHOULD DECREASE BY THIS AFTERNOON AS POSITIVELY TILTED SHORT WAVE MOVES INTO THE AREA AND COLD FRONT MAKES ITS WAY INTO SOUTHERN SECTIONS. SHORT WAVE WILL BE SLOW MOVING AND ENOUGH MOISTURE WILL REMAIN TO KEEP SOME POPS IN THE SOUTH FOR EARLY TONIGHT. SHORT WAVE DEVELOPS INTO A CLOSED LOW SOUTH OF THE CWA FRIDAY INTO THE WEEKEND BUT IT SHOULD BE JUST ENOUGH SOUTH AND EAST TO NOT AFFECT THIS AREA. DRIER AIR WILL TAKE OVER AND WILL NOT HAVE ANY POPS THROUGH EARLY SUNDAY. WILL GENERALLY GO BETWEEN MAV AND FWC NUMBERS FOR TEMP FORECASTS BUT WILL LEAN A LITTLE MORE TOWARD THE COOLER MAV AS NORTHEAST WINDS BEHIND THE FRONT SHOULD LIMIT WARMING. A STRONGER TROF APPROACHES THE AREA EARLY NEXT WEEK. MOISTURE BEGINS TO INCREASE SUNDAY WHICH COULD LEAD TO STRATUS AND MOISTURE MAY BE ENOUGH TO KEEP MENTION OF POPS AS EARLY AS SUNDAY AFTERNOON. BEST CHANCE FOR RAIN WILL BE MONDAY INTO TUESDAY AS THE COLD FRONT MOVES THROUGH AND A STRONG UPPER TROF PASSES OFF TO THE NORTHWEST. WITH SURFACE LOW WELL BELOW 1000 MB AND 1000-500 MB THICKNESSES OVER 5600 METERS...THREAT FOR SEVERE WEATHER WILL BE PRESENT ALTHOUGH IT DOES NOT LOOK AS FORBODING AS IT DID A COUPLE OF DAYS AGO. .LZK...NONE
Hazardous weather outlook, Mar 13, 5:49 AM CST, 1 hour 11 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131730- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST THU MAR 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS MOST OF ARKANSAS TODAY AND TONIGHT BEFORE STALLING NEAR THE LOUISIANA BORDER. THERE WILL BE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE PASSAGE OF THIS FRONT. SOME OF THE THUNDERSTORMS MAY REACH SEVERE LEVELS OVER SOUTH CENTRAL ARKANSAS LATE THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL BE SHOWERS AND THUNDERSTORMS ACROSS MOST OF ARKANSAS ON MONDAY AND TUESDAY WITH THE PASSAGE OF ANOTHER COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY TONIGHT FOR PARTS OF SOUTH CENTRAL ARKANSAS. 32
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:15 AM CST | Severe Thunderstorm Warning | LZK | Boone | 45 min |
| Mar 13, 2:40 AM CST | Severe Thunderstorm Warning | LZK | Logan, Polk, Scott | 30 min |
| Mar 13, 4:03 AM CST | Severe Thunderstorm Warning | LZK | Pope | 62 min |
| Mar 13, 5:00 AM CST | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| Mar 13, 5:14 AM CST | Severe Thunderstorm Warning | LZK | Prairie | 31 min |
| Mar 13, 6:52 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 43 min |
| Mar 13, 7:02 AM CST | Severe Thunderstorm Warning | LZK | Lincoln | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.